MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB, INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB, INTRODUCER, CATHETER
Model Number G12830
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: phone: (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Cook was notified that excessive valve leakage from the cook check-flow extra large introducer occurred during a fenestrated endovascular aneurysm repair (evar) procedure.The cook check-flow extra large introducer was used to support sheath placement through fenestrations of a pre-implanted evar device.A cook sales representative was present for the procedure.During the procedure: the cook check-flow extra large introducer was inserted over a cook lunderquist wire and positioned for cook ansel sheath insertion.The valve was punctured twice for standard fenestrated access.Two 7f sheaths (cook ansel and a competitor's sheath) were introduced through the 20f cook check-flow extra large introducer.Upon positioning, profuse valve leakage was observed.The anesthetic team administered fluids urgently in response to dropping blood pressure.Despite efforts to mitigate loss, the patient required blood transfusion products.A pressure bag with heparinized saline was connected to the side port to limit blood loss.It was estimated that over 2 liters of blood were lost.A decision was made to deploy the competitor's flared stents and the custom-made fenestrated device.However, the left renal fenestration had not been accessed before the fenestrated device was deployed, which was not optimal.Once all sheaths had been removed from the cook check-flow extra large introducer, the blood loss ceased.The final fenestration (left renal artery) had been delayed due to the patient's instability.The cook check-flow extra large introducer sheath was again used successfully to access and stent the left renal fenestration, and the sheath was no longer leaking.The procedure was completed successfully.As of (b)(6) 2025, the patient has recovered sufficiently to be moved from the high dependency unit (hdu) to the surgical ward.
 
Additional Manufacturer Narrative
Correction: h5 investigation-evaluation cook was notified that a patient experienced blood loss requiring a transfusion due to blood loss from the valve of a cook check-flo extra large introducer.The patient underwent a four-vessel fenestrated cuff repair of a previously implanted competitor¿s endovascular aortic repair device on (b)(6) 2025.The cook check-flo extra large introducer was inserted over a lunderquist wire and positioned within the semi deployed fenestrated device.The cook check-flo extra large introducer was ready for the team to use it for insertions of the cook ansel sheaths as part of the fenestrated procedure.The valve of the cook check-flo extra large introducer was punctured with a needle and a wire inserted, over which either a 7f cook ansel sheath or the competitor's 7 french sheath was placed into the lumen of the 20f cook check-flo extra large introducer; ready to cannulate the fenestrated device.This sequence occurred twice, i.E.There were two punctures.The surgical team had accessed two of the necessary three fenestrations ¿ (two sheaths positioned through the 20f cook check-flo extra large introducer valve) when the valve of the cook check-flo extra large introducer started leaking profusely.Fluids were given by the anesthetic team urgently as the patient¿s blood pressure was dropping.However, despite the team trying to control the valve to reduce the blood loss, the anesthetic team had to give blood products.A pressure bag of heparinized saline was also attached to the side valve of the 20f cook check-flo extra large introducer to help minimize the loss of blood.This was done to have the heparinized saline leak rather than the blood.The leaking of the valve of the cook check-flo extra large introducer was not slowing at all and the patient was unstable.A decision was made to deploy the fenestrated device, deploy the connecting stents and get control of the blood loss by sorting out the valve.This meant the surgical team had not accessed the left renal fenestration before the fenestrated device was deployed.Usually, all fenestrations are accessed before the fenestrated device is deployed.At this point in the procedure, it was thought that the patient had lost more than two liters of blood.The competitor¿s stents were deployed and flared successfully.It was reported that once the surgical team removed any sheaths from the 20f cook check-flo extra large introducer valve, the blood loss stopped.The surgical team then went on to successfully access and stent the left renal fenestration and the 20 french cook check-flo extra large introducer was no longer leaking.The case was completed successfully.After the procedure the patient was moved from the from the high dependency unit (hdu) to the surgical ward and was doing well.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.The complaint device was returned to cook for investigation.Physical examination of the returned device showed: one used device was received.No damage noted to the device, specifically no damage noted to the valve.The discs were not dislodged in the valve.A leak test was performed, and the valve leaked through the discs.The valve was disassembled, and no damage was noted to the discs.Detections are in place to inspect each device prior to distribution.Therefore, cook concludes that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance in which one device was reworked and re-inspected prior to further processing.The subassembly had five non-conformances and the devices were scrapped prior to further processing.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: precautions when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.When puncturing, suturing or incising the tissue near the introducer, use caution to avoid damaging the introducer.Sheath introduction 1.Upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.2.Using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.3.Flush the dilator with heparinized solution.4.Insert the dilator completely into the introducer and, for introducers with tuohy-borst valves, tighten the tuohy-borst valve around the dilator.5.If using and introducer with aq hydrophilic coating, activate hydrophilic coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.6.Using standard seldinger technique, access the targe vessel with the appropriate needle.7.Insert wire into vessel though the needle, leaving wire guide in place.8.Insert dilators/sheath combination over wire guide.9.Remove wire guide and dilator, aspirate and flush introducer side arm.10.Insert appropriately sized device as needed.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event could not be established.However, it is likely that the medical procedure contributed to the event.It was reported by the customer that two of the three sheaths were positioned through the 20f cook check-flo extra large introducer valve when the leak occurred.Additionally, the customer reported the leakage slowed when one sheath was removed from the valve.This information suggests the device performed as intended with a single device inserted through the valve.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB, INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22475120
Report Number1820334-2025-00844
Device Sequence Number8554691
Product Code DYB
UDI-Device Identifier00827002128309
UDI-Public(01)00827002128309(17)280124(10)16435998
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K203670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG12830
Device Catalogue NumberXVCFW-20.0-35-40
Device Lot Number16435998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATRIUM STENTS; CATHETERS (MANUFACTURER, RPN, AND LOT UNKNOWN); COOK 7 FRENCH ANSEL SHEATH; COOK LUNDERQUIST WIRE; COOK ROSEN WIRE; HYDROPHILIC WIRES (MANUFAC., RPN, AND LOT UNKNOWN); MEDTRONIC 7 FRENCH TOUR GUIDE SHEATH
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient SexMale